MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012); Cardiac Tamponade (2226)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2026, a 21mm epic max valve was chosen for a procedure.Post procedure, left apical pneumothorax was noted.After the implant, the patient presented with cardiac tamponade and requiring re-sternotomy.A bleeding was noted in the aortotomy area and a blood transfusion was performed.The reason for post operative apical pneumothorax probably due to accidental interoperative opening of the right pleura.They kept pleural drainage tube paved intraoperatively for one more day.
 
Additional Manufacturer Narrative
An event of cardiac tamponade, pneumothorax and bleeding was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on available information, the root cause of the reported events could not be conclusively determined.Procedural factors may have contributed to the reported tamponade; however, this cannot be confirmed.The reported pneumothorax and bleeding appear to be related to reported cardiac tamponade.The reported surgical and unexpected medical intervention were results of case-specific circumstances as blood transfusion was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6)) it was reported that on (b)(6) 2026, a 21mm epic max valve was chosen for a procedure.Post procedure, left apical pneumothorax was noted.Preoperative activated clotting time (act) was 106.Heparin was administered at 300 iu/kg.After the implant, in the operating room, the patient presented with cardiac tamponade and requiring re-sternotomy.A bleeding was noted in the aortotomy area and a blood transfusion was performed.The reason for post operative apical pneumothorax probably due to accidental interoperative opening of the right pleura.Final act was 126.Baseline international normalized ratio (inr) was 1.08.It was not measured intraoperatively.Postoperatively, it was around 1.36¿1.20.In the most recent lab test on (b)(6) 2026, the inr was 1.10.The bleeding from the aortotomy, which was reinforced with additional sutures.The patient also had a fibrinogen and platelet deficiency.They kept pleural drainage tube paved intraoperatively for one more day.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24562683
Report Number2135147-2026-01526
Device Sequence Number9495684
Product Code LWR
UDI-Device Identifier05415067045447
UDI-Public(01)05415067045447(17)290709
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-21
Device Catalogue NumberEMAX-21
Device Lot NumberBR00053320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight96 KG